1 doctor weighed in:

Do antiinflammatories and muscle relaxants cause muscle atrophy?

1 doctor weighed in

In brief: Muscles

Nsaid's (anti-inflammatory meds) block certain prostaglandins that are necessary for muscles to grow, and possibly recover, so indirectly yes, they could cause risk of atrophy.
Muscle relaxants work mostly on nervous system, so primarily indirect impact - primarily if used to reduce pain, it is the lack of use that causes atrophy. Any direct impact on muscle would depend on specific drug.

In brief: Muscles

Nsaid's (anti-inflammatory meds) block certain prostaglandins that are necessary for muscles to grow, and possibly recover, so indirectly yes, they could cause risk of atrophy.
Muscle relaxants work mostly on nervous system, so primarily indirect impact - primarily if used to reduce pain, it is the lack of use that causes atrophy. Any direct impact on muscle would depend on specific drug.
Dr. Catherine Willner
Dr. Catherine Willner
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
27 years in practice
491K people helped
Continue
108,000 doctors available
Read more answers from doctors